Alert archive / Iowa / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Jun 9, 2011, 3:12 AM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jun 9, 2011, 4:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 3:12 AM CDT (08:12 UTC)
- In effect from
- Jun 9, 2011, 4:00 AM CDT
- Expired
- Jun 10, 2011, 7:27 AM CDT
- In force
- 27 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2717 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
840 WGUS63 KDVN 090812 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 312 AM CDT THU JUN 9 2011 ...SEVERAL ROUNDS OF HEAVY RAIN EXPECTED... .THUNDERSTORMS THAT OCCUR ED YESTERDAY...AND OVERNIGHT HAVE BEEN MOVING OVER THE SAME AREAS PRODUCING HEAVY RAIN IN MANY LOCATIONS. MORE THUNDERSTORMS ARE EXPECTED THIS MORNING BETWEEN HIGHWAY 20 AND HIGHWAY 34...AND HEAVY RAIN IS AGAIN LIKELY. FLASH FLOODING IS POSSIBLE THIS MORNING WITH ANY REPEATING THUNDERSTORMS. AFTER A LULL IN THE LATE MORNING TO AFTERNOON...ANOTHER ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS IS EXPECTED TONIGHT OVER THE WATCH AREA. THIS ADDITIONAL HEAVY RAIN IS LIKELY TO CAUSE FLASH FLOODING. IAZ051>054-063>068-076>078-ILZ007-009-015-016-024-091615- /O.NEW.KDVN.FF.A.0002.110609T0900Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE- SCOTT-KEOKUK-WASHINGTON-LOUISA-CARROLL-WHITESIDE-ROCK ISLAND- HENRY IL-MERCER- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...ALEDO 312 AM CDT THU JUN 9 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS... CARROLL...HENRY IL...MERCER...ROCK ISLAND AND WHITESIDE. IN IOWA...BENTON...CEDAR...CLINTON...IOWA...JACKSON...JOHNSON... JONES...KEOKUK...LINN...LOUISA...MUSCATINE...SCOTT AND WASHINGTON. * THROUGH FRIDAY MORNING * SEVERAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS ARE EXPECTED OVER SATURATED SOILS. * RAPID RUN OFF FROM HEAVY RAIN PRODUCING THUNDERSTORMS...AND REPEATING THUNDERSTORMS IS LIKELY TO PRODUCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ ERVIN
5 follow-up statements
674 WGUS63 KDVN 091611 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1111 AM CDT THU JUN 9 2011 ...SEVERAL ROUNDS OF HEAVY RAIN EXPECTED... .MORE THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT BETWEEN HIGHWAY 20 AND HIGHWAY 34...AND HEAVY RAIN IS AGAIN LIKELY. THIS AREA HAS ALREADY RECEIVED ONE OR TWO ROUNDS OF HEAVY RAIN SINCE YESTERDAY SO SOILS ARE QUITE MOIST. ANY ADDITIONAL HEAVY RAIN IS LIKELY TO CAUSE FLASH FLOODING. IAZ051>054-063>068-076>078-ILZ007-009-015-016-024-100015- /O.CON.KDVN.FF.A.0002.000000T0000Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE- SCOTT-KEOKUK-WASHINGTON-LOUISA-CARROLL-WHITESIDE-ROCK ISLAND- HENRY IL-MERCER- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...ALEDO 1111 AM CDT THU JUN 9 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...HENRY IL... MERCER...ROCK ISLAND AND WHITESIDE. IN IOWA...BENTON... CEDAR... CLINTON...IOWA...JACKSON...JOHNSON...JONES...KEOKUK... LINN... LOUISA...MUSCATINE...SCOTT AND WASHINGTON. * THROUGH FRIDAY MORNING * SEVERAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS ARE EXPECTED OVER SATURATED SOILS. * RAPID RUN OFF FROM HEAVY RAIN PRODUCING THUNDERSTORMS...AND REPEATING THUNDERSTORMS IS LIKELY TO PRODUCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
186 WGUS63 KDVN 092032 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 PM CDT THU JUN 9 2011 ...POTENTIAL FOR MORE HEAVY RAIN TONIGHT... .THE RAINS THAT FELL OVER THE AREA LAST NIGHT HAVE SATURATED THE GROUND. THERE IS A POSSIBILITY OF MORE HEAVY RAINS WITH ANOTHER ROUND OF THUNDERSTORM EXPECTED TONIGHT. ANY HEAVY RAINS THAT OCCUR TONIGHT WILL CAUSE EXCESSIVE RUNOFF AND COULD LEAD TO FLASH FLOODING. IAZ040>042-087>089-098-099-ILZ001-002-017-018-025-026-034-035- MOZ009-010-100445- /O.EXA.KDVN.FF.A.0002.000000T0000Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN- LEE-JO DAVIESS-STEPHENSON-BUREAU-PUTNAM-HENDERSON-WARREN-HANCOCK- MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...PRINCETON...HENNEPIN... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 332 PM CDT THU JUN 9 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...HANCOCK...HENDERSON...JO DAVIESS... MCDONOUGH...PUTNAM...STEPHENSON AND WARREN. IN IOWA... BUCHANAN...DELAWARE...DES MOINES...DUBUQUE...HENRY IA... JEFFERSON...LEE AND VAN BUREN. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * THROUGH FRIDAY MORNING * ANOTHER ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS IS EXPECTED OVER SATURATED SOILS TONIGHT. * RAPID RUN OFF FROM HEAVY RAIN PRODUCING THUNDERSTORMS...AND REPEATING THUNDERSTORMS IS LIKELY TO PRODUCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ IAZ051>054-063>068-076>078-ILZ007-009-015-016-024-100445- /O.CON.KDVN.FF.A.0002.000000T0000Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE- SCOTT-KEOKUK-WASHINGTON-LOUISA-CARROLL-WHITESIDE-ROCK ISLAND- HENRY IL-MERCER- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...ALEDO 332 PM CDT THU JUN 9 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...HENRY IL... MERCER...ROCK ISLAND AND WHITESIDE. IN IOWA...BENTON... CEDAR... CLINTON...IOWA...JACKSON...JOHNSON...JONES...KEOKUK... LINN... LOUISA...MUSCATINE...SCOTT AND WASHINGTON. * THROUGH FRIDAY MORNING * ANOTHER ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS IS EXPECTED OVER SATURATED SOILS TONIGHT. * RAPID RUN OFF FROM HEAVY RAIN PRODUCING THUNDERSTORMS...AND REPEATING THUNDERSTORMS IS LIKELY TO PRODUCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
781 WGUS63 KDVN 100126 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 826 PM CDT THU JUN 9 2011 ...POTENTIAL FOR MORE HEAVY RAIN TONIGHT... .RECENT RAINFALL HAS SATURATED THE GROUND ACROSS MUCH OF THE WATCH AREA. MORE THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE REGION TONIGHT. THIS HEAVY RAIN WILL CAUSE EXCESSIVE RUNOFF AND COULD LEAD TO FLASH FLOODING... ESPECIALLY IN LOCATIONS THAT SEE REPEATED THUNDERSTORM ACTIVITY. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-100930- /O.CON.KDVN.FF.A.0002.000000T0000Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 826 PM CDT THU JUN 9 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...CARROLL... HANCOCK...HENDERSON...HENRY IL...JO DAVIESS...MCDONOUGH... MERCER...PUTNAM...ROCK ISLAND...STEPHENSON...WARREN AND WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR...CLINTON... DELAWARE...DES MOINES...DUBUQUE...HENRY IA...IOWA...JACKSON... JEFFERSON...JOHNSON...JONES...KEOKUK...LEE...LINN...LOUISA... MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * UNTIL 7 AM CDT FRIDAY * ANOTHER ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS IS EXPECTED OVER SATURATED SOILS TONIGHT. * RAPID RUN OFF FROM HEAVY RAIN PRODUCING THUNDERSTORMS...AND REPEATING THUNDERSTORMS IS LIKELY TO PRODUCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
219 WGUS63 KDVN 100836 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 336 AM CDT FRI JUN 10 2011 ...ROUNDS OF HEAVY RAIN THROUGH THIS MORNING... .RECENT RAINFALL HAS SATURATED THE GROUND ACROSS MUCH OF THE WATCH AREA. MORE THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS THE REGION THIS MORNING. THIS HEAVY RAIN WILL CAUSE EXCESSIVE RUNOFF AND COULD LEAD TO FLASH FLOODING...ESPECIALLY IN LOCATIONS THAT SEE REPEATED THUNDERSTORM ACTIVITY. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101500- /O.EXT.KDVN.FF.A.0002.000000T0000Z-110610T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 336 AM CDT FRI JUN 10 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...CARROLL... HANCOCK...HENDERSON...HENRY IL...JO DAVIESS...MCDONOUGH... MERCER...PUTNAM...ROCK ISLAND...STEPHENSON...WARREN AND WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR...CLINTON... DELAWARE...DES MOINES...DUBUQUE...HENRY IA...IOWA...JACKSON... JEFFERSON...JOHNSON...JONES...KEOKUK...LEE...LINN...LOUISA... MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * UNTIL 10 AM CDT THIS MORNING * MORE ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS ARE EXPECTED OVER SATURATED SOILS THIS MORNING. * RAPID RUN OFF FROM HEAVY RAIN PRODUCING THUNDERSTORMS...AND REPEATING THUNDERSTORMS IS LIKELY TO PRODUCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ LE/12
300 WGUS63 KDVN 101227 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 727 AM CDT FRI JUN 10 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101330- /O.CAN.KDVN.FF.A.0002.000000T0000Z-110610T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 727 AM CDT FRI JUN 10 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI HAS BEEN CANCELLED. THE HEAVY RAIN THREAT HAS SHIFTED EAST AND NORTHEAST OF THE PREVIOUS WATCH AREA. MORE THUNDERSTORMS WITH POTENTIALLY HEAVY RAIN MAY IMPACT PORTIONS OF THE PREVIOUS WATCH AREA LATER THIS AFTERNOON AND EVENING. $$ 12
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 3:09 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 9, 3:09 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 AM CDT THU JUN 9 2011
.SYNOPSIS...
THE COLD FRONT HAS MOVED SOUTH THROUGH THE CWA THIS PAST 6
HOURS...AND NOW IS FROM THE IA/MO BORDER IN CENTRAL IOWA THROUGH
JUST SOUTH OF PRINCETON ILLINOIS. STRONG TO SEVERE THUNDERSTORMS
HAVE CONTINUED TO FIRE ALL EVENING AND OVERNIGHT ON THE BACK
BUILDING TAIL OF STORMS THAT ARE MOVING THROUGH NORTHEAST ILLINOIS.
ANOTHER CLUSTER OF STORMS HAS FIRED UP IN CENTRAL IOWA AND IS MOVING
EAST AND GROWING OVER THE PAST FEW HOURS. THE PAST 12 HOURS HAVE PUT
DOWN A LOT OF RAIN...WITH SEVERAL BANDS LIKELY OVER 3 INCHES
POSSIBLE. OTHER PLACES IN THE CENTRAL CWA HAS NOT SEEN STORMS
YET...AND HAVE SEEN MUCH LOWER RAINFALL.
..ERVIN..
&&
.SHORT TERM...TODAY AND TONIGHT...
THIS MORNING WILL SEE STORMS CONTINUE TO MOVE EAST OUT OF CENTRAL
IOWA. LOCATIONS BETWEEN HIGHWAY 34 AND HIGHWAY 20 HAVE SEEN THE MOST
HEAVY RAIN SO FAR...AND APPEAR TO BE IN THE AXIS FOR MORE HEAVY RAIN
THIS MORNING. WHILE WE HAVE TAKEN THE RAIN SO FAR WITHOUT MUCH
PROBLEMS...THIS AXIS IS NOT LIKELY GOING TO ABSORB ADDITIONAL HEAVY
RAIN WITHOUT SOME FLASH FLOODING IN THE HEAVIER BANDS. A FLASH FLOOD
WATCH WILL BE ISSUED IMMEDIATELY...THROUGH TONIGHT. THE MORNING
SHOWER AND THUNDERSTORMS WILL WANE BY MID DAY LIKELY...AND AFTER A
BREAK...THE NEXT ROUND OF VERY HEAVY RAINS SHOULD COMMENCE THIS
EVENING. TONIGHT IS SIMILAR TO LAST NIGHT WITH A HUGE SUPPLY OF CAPE
TO THE SOUTH FLOWING ACROSS THE FRONT WITH VERY HIGH PWAT VALUES.
QPF WILL AGAIN BE IN THE 0.5 TO 1.5 RANGE TONIGHT...WITH BANDS OF 2
TO 4 INCHES POSSIBLE. SEVERE STORMS ARE AGAIN POSSIBLE...WITH LARGE
HAIL OVERNIGHT IN THE STRONGEST CELLS...MAINLY IN THE SOUTH HALF.
TEMPERATURES TODAY SHOULD STAY RATHER COOL..WITH 70 IN THE NORTH TO
AROUND 80 SOUTH.
..ERVIN..
.LONG TERM...FRIDAY THROUGH WEDNESDAY...
FORECAST FOCUS ON POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER FRIDAY
INTO FRIDAY NIGHT. ACTIVE PATTERN LATE WEEKEND INTO NEXT WEEK.
FRIDAY AND FRIDAY NIGHT...MAIN SHORT WAVE COMES OUT INTO THE MIDWEST
WITH SURFACE LOW RIDING ALONG THE BOUNDARY. THE TRACK OF THE RATHER
ORGANIZED SURFACE LOW ALONG THE BOUNDARY WILL BE CRITICAL TO WHERE
THE POTENTIAL FOR SUPERCELLS AND TORNADOES WILL BE. AS OF NOW OUR
SOUTHERN HALF OF CWA WOULD BE UNDER THE GUN AS THE GFS TAKES THE LOW
BY FRIDAY EVENING JUST EAST OF THE QUAD CITIES. TO THE NORTH OF THE
LOW WIDESPREAD RAINS EXPECTED OVER OUR NORTHERN CWA. WILL HAVE
LIKELY POPS FOR FRIDAY INTO FRIDAY NIGHT. DEEP LAYER SHEAR INCREASES
LATER FRIDAY AS STRENGTHENING MID LEVEL WINDS ARRIVE FROM THE WEST.
NEED TO WATCH FOR SURFACE WINDS BACKING NEAR THE WARM FRONT WHICH
WOULD INCREASE LOCALIZED HELICITY AND THE THREAT FOR TORNADOES.
TORRENTIAL RAINS ALSO WILL BE A CONCERN WITH STORMS AND A FLASH
FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF THE CWA FOR FRIDAY INTO
FRIDAY NIGHT. FOR NOW WILL MENTION HEAVY RAIN WORDING IN THE
GRIDS/ZFP.
THIS WEEKEND...RATHER NICE ON SATURDAY AND SATURDAY NIGHT WITH
DRY AND PLEASANT WEATHER EXPECTED. HIGH PRESSURE WILL BE OVER THE
GREAT LAKES WITH THE BOUNDARY GETTING SHOVED JUST FAR ENOUGH TO OUR
WEST AND SOUTH TO KEEP ACTIVE WEATHER AWAY FROM OUR CWA...BUT ONLY
BRIEFLY. MAX TEMPS IN THE 70S AND MINS IN THE 50S.
SUNDAY THROUGH WEDNESDAY...HERE WE GO AGAIN. ACTIVE PATTERN RETURNS
WITH THE POTENTIAL FOR MORE HEAVY RAIN AND SEVERE WEATHER. AFTER ALL
IT IS JUNE AND THIS IS USUALLY THE PEAK OF THE SEVERE EVENTS.
ANOTHER IMPRESSIVE TROUGH WILL BE PUSHING INTO THE ROCKIES BY MONDAY
AND THEN SWINGING INTO THE MIDWEST BY WEDNESDAY. THE WAVY FRONTAL
BOUNDARY WILL SET UP SHOP ONCE AGAIN ACROSS THE REGION WITH PERIODS
OF THUNDERSTORMS EXPECTED. SHOULD BE A DECENT TEMPERATURE CONTRAST
WITH HOT WEATHER TO OUR SOUTH AND COOL WEATHER TO OUR NORTH. THUS
THE ACTIVE THUNDERSTORMS ALONG THIS THERMAL GRADIENT IN OUR CWA.
..HAASE..
&&
.AVIATION...
AREAS OF THUNDERSTORMS WITH HEAVY RAIN AND MVFR CIGS WILL CONTINUE
AT CID MLI...AND BRL THIS MORNING...THEY SHOULD BECOME ISOLATED FROM
16Z...TO 20Z TODAY...BEFORE ANOTHER ROUND OF WIDESPREAD
THUNDERSTORMS WITH HEAVY RAIN SPREADS OVER THE ENTIRE AREA. CIGS
TODAY WILL RANGE FROM 3000 FT TO 6000 FT...AS STORMS MOVE ACROSS THE
CWA THIS MORNING. TONIGHT...MVFR CIGS CAN BE EXPECTED WITH
WIDESPREAD HEAVY RAIN AND THUNDERSTORMS. VISIBILITIES TODAY AND
TONIGHT WILL GENERALLY BE AROUND 6SM...EXCEPT IN THUNDERSTORMS WHERE
THEY WILL BE RESTRICTED TO A MILE OR LESS AT TIMES. EAST TO
NORTHEAST WINDS WILL BLOW TODAY AND TONIGHT...AROUND 10 KTS.
..ERVIN..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BENTON-CEDAR-
CLINTON-IOWA-JACKSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-HENRY IL-
MERCER-ROCK ISLAND-WHITESIDE.
MO...NONE.
&&
ERVIN/HAASEHazardous weather outlook, Jun 8, 1:20 PM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 120 PM CDT WED JUN 8 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 120 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER HOT AND HUMID DAY IS EXPECTED TODAY...AND A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM THIS EVENING FOR MUCH OF THE OUTLOOK AREA. HEAT INDEX READINGS WILL RANGE FROM 98 TO 104 DEGREES THIS AFTERNOON. LATE THIS AFTERNOON AND THIS EVENING...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED. THE ATMOSPHERE WILL BE VERY UNSTABLE...AND THUNDERSTORMS WILL EXPLODE OVER EASTERN IOWA...BEFORE SPREADING EAST AND SOUTH OVER THE REST OF THE OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL DURING THE AFTERNOON...AND BY THE EVENING...AS STORMS FORM INTO A LINE...DAMAGING WINDS WILL BE POSSIBLE. STORMS WILL HAVE A LARGE POOL OF MOISTURE ALOFT TO SUPPLY VERY HEAVY RAINFALL AMOUNTS. IN ADDITION...THUNDERSTORMS TONIGHT WILL LIKELY MOVE OVER THE SAME AREAS SEVERAL TIMES...AND FLASH FLOODING IS POSSIBLE. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE LOCATED IN SOUTHEAST IOWA AND WESTERN ILLINOIS ON THURSDAY. THIS WILL BE THE FOCUS FOR CLUSTERS OF THUNDERSTORMS...INCLUDING SUPERCELLS...DURING THE AFTERNOON INTO THURSDAY NIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR LOCATIONS ALONG AND SOUTH OF HIGHWAY 30. LOW PRESSURE WILL BE TRACKING OUT OF THE SOUTHERN PLAINS AND TOWARDS IOWA THURSDAY NIGHT. WIDESPREAD RAIN AND THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF THE OUTLOOK AREA. HEAVY RAINFALL AND LARGE HAIL WILL ACCOMPANY THE STRONGER STORMS. THE SURFACE LOW AND WARM FRONT WILL PUSH TO EASTERN IOWA AND NORTHERN ILLINOIS ON FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. AS STRONGER WINDS ALOFT ARRIVE AND BACKING WINDS OCCUR NEAR THE WARM FRONT OVER EASTERN IOWA AND NORTHERN ILLINOIS...SUPERCELLS PRODUCING A COUPLE OF TORNADOES ARE POSSIBLE. THE STORM PREDICTION CENTER HAS A SLIGHT RISK ROUGHLY SOUTH AND EAST OF AN OTTUMWA TO DUBUQUE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED LATE THIS AFTERNOON AND EVENING. ERVIN/HAASE
In the hours before
Special weather statement, Jun 9, 12:39 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1239 AM CDT THU JUN 9 2011 ILZ015-016-024-090630- HENRY-MERCER-ROCK ISLAND- 1239 AM CDT THU JUN 9 2011 ...STRONG THUNDERSTORM WITH CONSIDERABLE AMOUNTS OF SMALL HAIL... AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COAL VALLEY...OR NEAR MOLINE...MOVING EAST AT 35 MPH. AT 1235 AM CDT... A TRAINED SPOTTER REPORTED HALF INCH SIZE HAIL COVERING THE GROUND NEAR COAL VALLEY OR 2 MILES WEST OF WARNER. * THE THUNDERSTORM WILL BE NEAR... GENESEO AROUND 100 AM CDT... EXPECT SMALL HAIL UP TO PENNY SIZE COVERING THE GROUND IN SOME AREAS. ALSO... VERY HEAVY RAINFALL WITH UP TO AN INCH IN LESS THAN AN HOUR. THIS WILL PRODUCE PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWEST ILLINOIS. LAT...LON 4153 9015 4133 9015 4128 9061 4146 9061 TIME...MOT...LOC 0537Z 258DEG 30KT 4143 9039
Local storm report, Jun 9, 12:46 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM HAIL 3 WSW WARNER 41.40N 90.43W
06/09/2011 M0.75 INCH HENRY IL TRAINED SPOTTER
&&
HAASELocal storm report, Jun 9, 2:24 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
224 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM HAIL 1 N TAMPICO 41.65N 89.79W
06/09/2011 E1.00 INCH WHITESIDE IL LAW ENFORCEMENT
&&Special weather statement, Jun 9, 2:56 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 256 AM CDT THU JUN 9 2011 ILZ009-090845- WHITESIDE- 256 AM CDT THU JUN 9 2011 ...STRONG THUNDERSTORM WITH SMALL HAIL AND VERY HEAVY RAIN... AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EMERSON...OR NEAR ROCK FALLS...MOVING EAST AT 40 MPH. EXPECT SMALL HAIL UP TO ONE HALF INCH DIAMETER AND VERY HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH IN LESS THAN AN HOUR. THIS WILL PRODUCE PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. * THE THUNDERSTORM WILL BE NEAR... ROCK FALLS AND STERLING AROUND 300 AM CDT... LAT...LON 4168 8989 4184 8994 4188 8963 4170 8963 TIME...MOT...LOC 0754Z 264DEG 34KT 4177 8975
Local storm report, Jun 9, 3:02 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM HAIL 1 SSW BELLE PLAINE 41.89N 92.28W
06/09/2011 E0.75 INCH BENTON IA TRAINED SPOTTER
&&Special weather statement, Jun 9, 3:05 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 AM CDT THU JUN 9 2011 IAZ051-063-090845- BENTON-IOWA- 305 AM CDT THU JUN 9 2011 ...SMALL HAIL AND VERY HEAVY RAIN... AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BELLE PLAINE...MOVING EAST AT 40 MPH. EXPECT SMALL HAIL UP TO PENNY SIZE ALONG WITH VERY HEAVY RAIN WITH RATES UP TO AN INCH IN 30 MINUTES. THIS WILL RESULT IN PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. * THE THUNDERSTORM WILL BE NEAR... LUZERNE AROUND 305 AM CDT... BLAIRSTOWN AROUND 310 AM CDT... LAT...LON 4197 9196 4186 9193 4186 9230 4197 9231 TIME...MOT...LOC 0803Z 262DEG 33KT 4189 9218
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:03 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 42 min |
| Jun 8, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 61 min |
| Jun 8, 7:45 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 75 min |
| Jun 8, 7:53 PM CDT | Tornado Warning | DVN | Jones, Linn | 37 min |
| Jun 8, 8:32 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 13 min |
| Jun 8, 8:47 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 58 min |
| Jun 8, 8:54 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 51 min |
| Jun 8, 8:57 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 63 min |
| Jun 8, 9:00 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 28 min |
| Jun 8, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 44 min |
| Jun 8, 9:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 52 min |
| Jun 8, 9:26 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 21 min |
| Jun 8, 10:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 50 min |
| Jun 9, 12:06 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 29 min |
| Jun 9, 12:27 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton | 52 min |
| Jun 9, 3:05 AM CDT | Special Weather Statement | DVN | Benton | 40 min |
| Jun 9, 5:12 AM CDT | Severe Thunderstorm Warning | DVN | Scott | 63 min |
| Jun 8, 9:06 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 39 min |
| Jun 8, 9:32 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 43 min |
| Jun 9, 12:39 AM CDT | Special Weather Statement | DVN | Rock Island | 51 min |
| Jun 9, 2:20 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Whiteside | 25 min |
| Jun 9, 2:56 AM CDT | Special Weather Statement | DVN | Whiteside | 49 min |
| Jun 9, 5:43 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Putnam, Whiteside | 62 min |
| Jun 9, 6:40 AM CDT | Flash Flood Warning | DVN | Whiteside | 6 hr |
Nearby
Flash Flood Watches in Iowa, 2011Flash Flood Watches in Illinois, 2011Flash Flood Watches in Missouri, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.